Alert archive / Texas / Flash Flood Warnings in 2000

Flash Flood Warning 11, NWS Lubbock, TX

June 17, 2000Lamb County, Texas

NWS Lubbock, TX issued this flash flood warning at Jun 17, 2000, 5:30 AM CDT for Lamb County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 17, 2000, 5:30 AM CDT (10:30 UTC)
Expired
Jun 17, 2000, 7:30 AM CDT
In force
2 hr
Issued by
NWS Lubbock, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Lamb County, TX

The radar

The Lubbock radar (KLBB), 67 km from the middle of the area, began a volume at 10:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 10.5 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2000-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2000-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
899 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLUB 171034
FFWLUB
TXC279-171230-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
530 AM CDT SAT JUN 17 2000

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LAMB COUNTY IN NORTHWEST TEXAS

* UNTIL 730 AM CDT

* AT 528 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY
  HEAVY RAIN FROM LITTLEFIELD TO FIELDTON. THE HEAVIEST RAIN SINCE
  430 AM HAS BEEN NEAR THE HALE COUNTY LINE...BETWEEN SPADE AND
  OLTON...NEAR FIELDTON.

* OTHER LOCATIONS IN THE WARNING INCLUDE
  SUDAN...OLTON...SPADE...FIELDTON...AMHERST...AND LITTLEFIELD

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN
DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS...ABANDON IT
IMMEDIATELY AND SEEK HIGHER GROUND.

TO REPORT FLOODING HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
LUBBOCK.

LAT...LON 3385 10258 3384 10209 3430 10210 3430 10258

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 4:35 AM CDT, 55 minutes earlier.

Area forecast discussion, Jun 17, 4:35 AM CDT, 55 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
435 AM CDT SAT JUN 17 2000

IR LOOP NOW SHOWS BACKBUILDING WITH VERY COLD TOPS OVER ROOSEVELT
COUNTY NEW MEXICO. THIS RAIN EXTRAPOLATES INTO THE NORTHWEST SOUTH
PLAINS AND EXTREME SOUTHWEST PANHANDLE OVER THE NEXT 1-3 HOURS. IN
ADDITION, NEW CELLS ARE REDEVELOPING FROM SOUTH OF MULESHOE TO SOUTH
OF SUDAN. GIVEN THIS, FLASH FLOOD WATCH WARRANTED FOR THIS MORNING
FOR THE NORTHWEST SOUTH PLAINS AND EXTREME SOUTHWEST PANHANDLE IN
CASE NEW MEXICO ACTIVITY MAINTAINS INTENSITY AND TRAINS OVER
PREVIOUS AREAS WHICH EARLIER EXPERIENCED LOCALLY HEAVY RAIN.

.LBB...FLASH FLOOD WATCH THIS MORNING ZNS 21>23-27>29

Nearby

Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.